Thunderstorm Wind, Howell
- When
- August 10, 2:35 PM CST
- Where
- Howell County, West Plains
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -91.850
Trees and power lines were blown down around the West Plains area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees and power lines were blown down around the West Plains area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 10, 1:55 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT FRI AUG 10 2001 OVERRUNNING CLOUD COVER HAS PERSISTED MUCH OF THE AFTERNOON NORTH OF A JOPLIN TO SPRINGFIELD LINE. ENOUGH BREAKS OVER THE SOUTHERN ZONES HAVE ALLOWED TEMPS TO CREEP UP NEAR 90...WITH LOWER/MID 70S OVER CENTRAL MO. THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG AREA OF ENHANCED CONVERGENCE FROM DEWPOINT GRADIENT AND OUTFLOW BOUNDARY FROM EARLIER STORMS NEAR I-70. EVER INCREASINGLY DIFFUSE FRONT NOW LIES ROUGHLY FROM SOUTH OF WEST PLAINS TO HARRISON AR. NEXT APPROACHING SHORTWAVE SHOWS UP WELL ON VISIBLE IMAGERY OVER EASTERN KANSAS/WEST CENTRAL MISSOURI. ANOTHER BAND OF SHOWERS CONTINUES TO DEVELOP AHEAD OF THIS FEATURE. ALL MODELS AGREE THAT FRONT WILL REMAIN STATIONARY JUST TO OUR SOUTH THROUGH THE NEXT 24-36 HOURS...WITH SERIES OF WEAK SHORTWAVES MOVING OVER THE AREA. AVN SHOWS BEST LIFT GRAZING OUR EAST ZONES TONIGHT. SO WILL CONTINUE LIKELY POPS OVER THE SOUTHEAST...AND WILL LINGER POPS THROUGH SATURDAY...WITH SAT. EVENING POPS IN THE EAST. LOCALLY HEAVY RAIN LOOKS POSSIBLE WITH PWS 1.75 TO 2 INCHES...BUT STORMS SHOULD BE PROGRESSIVE ENOUGH TO LIMIT FLASH FLOOD THREAT. OVER THE WEST...DRIER AIR FROM SURFACE HIGH IS MAKING MORE OF A SOUTHWARD PUSH. SO THIS SHOULD HELP SQUASH PRECIP OVER SOUTHEAST KANSAS/EXTREME WESTERN MO SATURDAY MORNING. THEREAFTER...WILL KEEP FORECAST DRY WITH SEASONAL TEMPERATURES THROUGH WEDNESDAY. ALL EXTENDED MODELS ARE CONSISTENT WITH BRINGING DECENT RETURN MOISTURE AND SURFACE FRONT INTO THE REGION ON THURSDAY...SO WILL INTRODUCE CHANCE POPS. THANKS FOR COORDINATION...ICT. PRELIM CCF FOR COORDINATION PURPOSES... SGF 065/078 062/082 064 JLN 064/080 062/084 065 UNO 067/078 064/085 065 VIH 065/076 064/082 065 .SGF... MO...NONE. KS...NONE.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT FRI AUG 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM TWIN BRIDGES MO .88 INCH HAIL
08/10/01 DOUGLAS STRONG WINDS AND VERY
HEAVY RAIN ALSO
ACCOMPANIED THE STORM.
REPORTED BY PUBLIC.The Springfield radar (KSGF), 149 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266431.